GROUP PROPERTIES AND SIMILARITY SOLUTIONS FOR A QUASI-LINEAR WAVE-EQUATION IN THE PLANE


SUHUBI E., BAKKALOGLU A.

INTERNATIONAL JOURNAL OF NON-LINEAR MECHANICS, vol.26, no.5, pp.567-584, 1991 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 26 Issue: 5
  • Publication Date: 1991
  • Journal Name: INTERNATIONAL JOURNAL OF NON-LINEAR MECHANICS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.567-584
  • Istanbul Technical University Affiliated: No

Abstract

The symmetry groups associated with the quasi-linear wave equation u(tt) = [f(u(x), u(t), u, x, t)]x are investigated by employing techniques of the exterior calculus. Certain special cases corresponding to particular choices of the function f are studied in detail and some similarity solutions (invariant solutions) are constructed explicitly.